Secondary melanoma

Finally, I’m having surgery to remove the melanoma and surrounding nodes in my groin. I’m booked to go into hospital at the end of next week. 4 weeks after the surgery, I’m to see an oncology specialist to discuss treatment. Told it’ll be immunotherapy and should continue for up to 12 months with lots of scans in between.   I don’t know anything about immunotherapy and how it will make me feel.  I hate feeling unwell and am pretty anxious , in truth, I’m scared stiff. 
I’m in perfect health, thank goodness so should be fit and able to deal with the treatment but still pretty anxious. Help. Please. 

  • Hello , i am on immunotherapy tablets and i am into my 8th month. To start with i did suffer with upset stomach , tiredness ( i have a weak heart which didnt help ) dizziness and headaches. My oncologist told me a high percentage dont complete the course for various reasons and that the side effects are not very nice. Dont worry because everybody is diffetent , stay positive and as time goes on the side effects ease. I didnt find the side effects as bad as they said, i have scans every 3 months and a blood test the week before my next batch of tablets are due. 

    I had a second operation last september to remove a large tumour and lymphnodes from the left side of my chest , hopefully as these tablets are designed to target the cancer it wont spread anymore.

    Hope the above might ease some of your concern.

  • Sincere thanks for your encouraging reply. Glad to hear you are coping well. I think it’s the unkeown that I have problems with. I’m a bossy boots so always like to be in control. Now I will have to learn to do what I am told or advised.  Take care. X